Welcome! Log in or Register

Boots Cold & Flu Relief Tablets

  • image
5 Reviews

Brand: Boots / Dosage Form: Tablets

  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    5 Reviews
    Sort by:
    • More +
      15.04.2013 14:39
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Good tablets for temporary relief from cold & flu

      As I have mentioned in my other reviews, I am very susceptible to cold and/ or flu during winter months. My immune system is quite average, but University terms usually leave me with less sleeping hours and more tiredness than I can manage. This usually leads to sniffles and blocked sinuses whenever cold and snow comes around in November/ December. Over the years, I have tried many cold and flu tablets from various brands and manufacturers. None of them are magic pills, but there are some that works quite well and some that did provide any relief. As for these Boots Cold & Flu relief tablets, I would have to say they are somewhere in between.

      These Boots Cold & Flu Relief tablets are retailed at approximately £2.00 for 16 tablets. Boots have quite a large range of cold & flu reliefs and their functions overlap. For 16 tablets at £2.00, they are quite reasonable. They tablets are cylindrical shaped and quite alright to swallow with water. The product is recommended for cold and flus, nasal congestions, fever and any related common symptoms. They are for children aged 6 or older. For those aged between 6-12 years, one tablets should be taken every 6 hours and 2 tablets every six hours for those over 12.

      As for the effectiveness of the tablets, they are passable. Usually I have a very mild form of cold when the weather gets windy and chilly. My winter cold, though not debilitating, becomes quite painful if I just leave it be. So, I do need to take tablets, but not at full dose. So, I take these cold and flu tablets for one tablet every six hours. Most of the time, that would be enough to sort myself out throughout the day during lectures and seminars.

      The tablets contain paracetamol, caffeine and vitamin C. So, if I need to take these tablets for cold, I don't need to worry about paracetamol, which is added benefit to give me that extra boost. Caffeine is quite effective in giving me that perk from lethargy from short nights of sleep. After taking a tablet, it takes about between 2 to 7 minutes for the effects to kick in. I usually boost the relief from cold by using the nasal inhaler, especially if I have a particularly bad case of blocked sinuses.

      Overall, I am ok with using this Boots Cold & Flu relief tablets for mild cases of cold and blocked sinuses. I do use other cold and flu medicine like Lemsip Max cold and flu pills, if the cold persists for more than 2 weeks. For me, these Boots pills are alright for mild form of cold on its own, but I do need something stronger if the cold is accompanied by fever.

      Thank you for reading and reviewing. :) x

      Comments

      Login or register to add comments
    • More +
      17.12.2011 11:45
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      giving Beechams some competition!

      There is a huge range of tablets, drinks and liquids on the market which claim to help relieve cold and flu symptoms.

      ~Boots Cold and Flu Relief Tablets~

      Boots the chemist have their own range of cold and flu products including a powder drink, maximum strength capsules and day/night capsules. They also have regular cold and flu tablets which I will discuss here.

      These tablets are suitable for those over the age of 12. They cannot be taken if pregnant, breastfeeding or if you have certain medical conditions - always check with your chemist to be on the safe side.

      These tablets claim to be non-drowsy and are designed to provide relief from fever, headaches and general aches and pains associated with having the cold or flu. They also relieve a blocked nose and sinus pain.

      The tablets contain 400mg of paracetamol, 50ml of Vitamin C, 30mg of caffeine and 5ml of phenylephrine hydrochloride.

      ~Packaging~

      The tablets are presented in blister packs which are then popped into a green cardboard box. The box has Braille writing and has all the relevant product information and warnings.

      ~Dosage~

      Two tablets should be washed down with some water initially. After this, you should only take one tablet and at least 4 hours after the first two. No more than 8 tablets should be taken in a 24 hour period.

      ~Price~

      These tablets are available in packs of 16 from Boots. They are priced at £1.85.

      ~My Thoughts~

      I can handle a runny nose but when it gets to the stage that I cannot sleep, eat or breathe because my nose is blocked, I usually take a medicinal approach to perking myself up. Last week I had been feeling a bit "blah" all week and when Friday night hit, I had came down with a full blown, rotten cold. My nose was blocked yet running (still don't understand how that happens), I had a minor headache and was feeling feverish and achy. I couldn't sleep due to being bunged up.

      I normally take Asdas own cold and flu tablets but we had ran out and silly me had forgot to replenish our medicine cupboard with them. I popped into the small Boots in our street and asked what they had for my cold. I couldn't spend too much so Beechams and Lemsip were out the question. I didn't want any powder drinks as I think they are vile and I would much rather make up some hot diluting juice for warmth.

      The lady suggested these cold and flu tablets and at £1.85, they weren't too expensive. These are available straight off the shelves and the only medical advice I was given was to ensure I didn't take them with any other paracetamoi products. The box offers some easy to follow information and I took the first dose when I got back in the house.

      ~Giving My Cold The Boot~

      The tablets aren't the most pleasant things to swallow. They are flattened, capsule in shape, white and have a light, powdery texture. They are fairly big but almost smooth so are unlikely to cause any blockages. They do not taste good - they have a herbal sort of taste and if you don't swallow the tablet quick enough, it begins to dissolve in your mouth and simply tastes awful!

      Once in my system, the two tablets were very quick to work and they did make me feel a bit perkier. There is caffeine and vitamin C present so these are not ideal for taking at night time. I opted for a hot drink, some Vicks Vaporub and some regular paracetamol before bed. These tablets did make my cold a bit more managable during the day and I found that after the 2nd day, my energy was boosted.

      I would say the tablets are effective at reducing achiness. My fever reduced quickly and any pain I had around my head lessened. The discomfort from my sinus pain was reduced although my nose was still blocked. I could breathe a bit better though which was good and I generally felt a bit less congested after taking these tablets. The relief does last well though starts to lessen after a few hours.

      I took these over 4 days and each day I felt a bit better. I found I only needed to take two tablets then another one around 6hours later. I would then take the regular paracetamol without the caffeine. After 4days my nose was no longer blocked and I didn't feel achy. I had and still do have a sniffly nose but nothing major. It is worth noting that side effects may including feeling sicky or dizzy though I didn't experience any of these effects. My fiance also took these tablets and they offered minimal relief from throat discomfort which he had.

      ~Conclusion~

      I was pleased with how well these tablets performed. I kept warm and drank hot drinks but the tablets ultimately relieved discomfort for me and did so in a quick manner. I could get on with things instead of being lazy and generally feeling sorry for myself. The relief lasts well in my opinion and these tablets certainly give Beechams and other branded tablets some competition.

      Overall 5/5

      Thanks for reading!

      Comments

      Login or register to add comments
      • More +
        28.03.2011 18:24
        1 Comment

        Advantages

        Disadvantages

        Good product that works.

        Working with kids I pick up a lot of bugs, particularly cold/flu ones, so buying large supplies of the branded cold/flu capsules can work out very expensive. I found these at Boots priced £1.79 for 16, a very competitive price so decided to give them a try.

        They contain Phenylephrine, Paracetamol and Caffeine with added Vitamin C (although at 50 mg it's way below the RDA so is unlikely to provide much help with the symptoms. The tablets are meant to treat fever, aches and pains, blocked nose and sinus pain and you can take 1 tablet every 4 hours with two at the start.

        One of the main reasons I choose this product was it says it is non drowsy which seems to be true. Within about 45 mins of taking my first dose I felt much better within myself and within an hour my temperature had fallen. I didn't notice any difference in my blocked nose but the rest of the symptoms reduced, following the same pattern every time I took the tablets. If taken as prescribed the packet the packet should last you at least two days, so over the worst of it.

        Overall works and is cheap. I would have liked some more effect on the blocked nose but can't have everything.

        Comments

        Login or register to add comments
        • More +
          08.07.2010 15:39
          Very helpful
          (Rating)
          1 Comment

          Advantages

          Disadvantages

          Wouldn't bother

          I have been feeling pretty rubbish this week, with a runny nose, sore throat, barking cough and general ickiness (yes, that's a medical term.)

          So in order to hopefully relieve some of these symptoms, I went and had a look in Boots. I wanted something that would help all my symptoms and be OK to take without causing drowsiness etc.

          Looking round, I saw that Lemsip cold and flu tablets were twice the price of these Boots ones. So, I went for the Boots option, which was around £2 for 16 tablets. They promise to help relieve the symptoms of cold and flu and contain vitamin C.

          The tablets come in the standard blister pack, in a box, and are capsules, rather than tablets. They are pretty easy to swallow and don't really taste of anything. They contain paracetamol so you can't take any other products containing this.

          The usual restrictions regarding age and pregnancy apply and you will need to follow the guidelines for taking them as well as check the ingredients for anything you may be allergic to.

          So... did they work? Am I now snot-free, cough free and glowing with health? Well, no I am not. I still have all my symptoms and I can't say I feel any better at all, thanks to these tablets. I have taken them for a couple of days.

          Now obviously, we all react differently to medication - that's why some people have a great time on morphine and others - like me - puke up.

          So, if you're someone who finds these sorts of tablets help, then I'm sure they are as good as the Lemsip ones - the ingredients are pretty generic after all. If you're like me, and have finally decided that the only things that get rid of a cold, is plain old-fashioned rest and time, then I wouldn't bother with these.

          If you have a high temperature, then just normal paracetamol will do a better job and cost a lot less too! My opinion? Save your money, take a couple of paracetamol and get an early night.

          Comments

          Login or register to add comments
          • More +
            21.04.2008 11:59
            Very helpful
            (Rating)
            1 Comment

            Advantages

            Disadvantages

            A cheap alternative to Lemsip that so far is trying to cure my cold!

            I have recently been suffering with a very nasty sore throat and blocked, stuffy nose and can't really sleep at night and as my cough sweets are only slightly helping I decided it was time to step things up a bit and get some Lemsip cold and flu tablets.

            I popped into Boots on Friday night on my way home from work to find them and imagine my surprise to see that they were £3.99 for 16 tablets when the Boots version of cold and relief tablets were only £1.98 for 16 tablets!!

            I'm not one to usually buy the store brand/cheaper product but since this cold may be with me a while I thought this may get expensive! Also I checked the back of the packet for the ingredients etc and saw that they contained exactly the same so decided to give them a try.

            The tablets claim to help for relief from the symptoms of colds and flu, including fever, aches & pains and nasal congestion.
            These do, like most other cold and flu tablets, contain paracetamol so they are not suitable for everyone, ie if you are pregnant, breast feeding etc, allergic to paracetamol.

            The doseage is as follows:
            The tablets are for people aged 6 years plus. 6-12 years should take one tablets every four hours and people aged over 12 years should take two tablets every 4 hours. The tablets should not be taken for more than seven days in a row.

            I've only taken a few tablets but so far, so good, I'm not feeling excessively drowsy and even though I've got a sore throat still I can see a light at the end of the tunnel.

            In addition to the tablets, I can also recommend the Boots Cold and Flu relief sachets. I bought the hot blackcurrent flavour, a little sugary but nice to sip throughout the day to also feel like you are helping your symptoms. At £1.99 for a pack of 10 they are considerably cheaper than the Lemsip version for £5.15.

            If you are looking for good cold relief at a cheap price then Boots is the store for you

            Comments

            Login or register to add comments
          • Product Details

            Medicine / Relieve cold and flu symptoms, as well as fever, aches & pains and nasal congestion.